MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 CAPSURE; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 CAPSURE; STAPLE, IMPLANTABLE
Catalog Number 0113230
Medical Device Problem Codes Unintended Ejection (1234); Failure to Form Staple (2579)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the capsure straight fixation device deployed two fasteners at the same time.The evaluation of the device could not reproduce the reported event that the device deployed two fasteners at the same time.The device functioned as intended during functional and simulated use testing.No manufacturing anomalies found.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.The instructions-for-use (ifu) supplied with the device states, "loose fasteners should be retrieved from the abdominal or other cavities if possible.Dispose of loose fasteners in accordance with any local and federal laws regarding sharps disposal requirements".Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during a procedure capsure straight fixation device was used.It was reported that the device did not fire inside the abdominal cavity and when fired outside two fasteners deployed at a time, this happened three time in a row.It was also reported that no loose fasteners were removed from the patient's body and another capsure fixation device was used to complete the procedure.There was no patient injury.

Brand Name
CAPSURE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key20695886
Report Number1213643-2024-00553
Device Sequence Number20478869
Product Code GDW
UDI-Device Identifier00801741094996
UDI-Public(01)00801741094996(17)250428(10)HUHS0999
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142808
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2025
Device Catalogue Number0113230
Device Lot NumberHUHS0999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Initial Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown